Analysis of a case of immune-related pancreatitis induced by anti-PD-1 antibody therapy for gastric cancer: A case report.
Fengyun Zhang, Wenhua Xiao
✦ AI-curated · Sources linked
Case in brief
An 82-year-old woman with metastatic gastric cancer developed mild epigastric pain and acid regurgitation, with elevated pancreatic enzymes, on the second day of her fourth cycle of nivolumab plus apatinib. Biliary disease, alcohol use, and hypertriglyceridemia were excluded, and the episode was classified as Grade 1 suspected immune-related pancreatitis. She received fasting, parenteral nutrition, octreotide, enzyme inhibition, and electrolyte adjustment; symptoms resolved and pancreatic enzyme levels normalized. Nivolumab and apatinib were then withheld.
What made this case unusual
The pancreatitis presented with mild symptoms despite marked pancreatic enzyme elevation; the report also cautions that typical imaging findings may be absent.
Diagnostic / clinical pearl
During immune checkpoint inhibitor therapy, consider pancreatic immune-related toxicity when pancreatic enzymes rise, even if abdominal symptoms are mild or typical imaging findings are absent; systematically assess alternative causes.